Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 280, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 11, 2016, 7:26 PM CDT for Fillmore County, Thayer County, Nebraska. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2016, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 11, 2016, 7:45 PM CDT
- In force
- 19 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fillmore County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 79 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:27 PM CDT | TSTM WND GST 60 | Bruning, NE | GUSTS ESTIMATED AT 60MPH CURRENTLY ONGOING IN BRUNNING. |
| Aug 11, 7:28 PM CDT | TSTM WND GST 65 | 4 N Hebron, NE | WIND GUSTS ESTIMATED AT 60 TO 65 MPH CURRENTLY ONGOING NORTH OF HEBRON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3289 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.1
The text
As transmitted.
991
WUUS53 KGID 120026
SVRGID
NEC059-169-120045-
/O.NEW.KGID.SV.W.0280.160812T0026Z-160812T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHEASTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BELVIDERE...OR 27 MILES NORTH OF BELLEVILLE...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED WINDS IN EXCESS OF 60
MPH IN BELVIDERE AT 724 PM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HEBRON...MILLIGAN...BRUNING...ALEXANDRIA...OHIOWA...BELVIDERE AND
STRANG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4014 9757 4042 9770 4054 9737 4016 9737
TIME...MOT...LOC 0025Z 245DEG 24KT 4023 9762
HAIL...<.75IN
WIND...60MPH
$$
ROSSI1 follow-up statement
093
WWUS53 KGID 120042
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT THU AUG 11 2016
NEC059-169-120052-
/O.EXP.KGID.SV.W.0280.000000T0000Z-160812T0045Z/
FILLMORE NE-THAYER NE-
742 PM CDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FILLMORE AND
NORTHEASTERN THAYER COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAINFALL ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4014 9757 4042 9770 4054 9737 4016 9737
TIME...MOT...LOC 0039Z 245DEG 24KT 4023 9762
$$
ROSSIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:27 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 11, 6:27 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Hastings NE 627 PM CDT THU AUG 11 2016 .SHORT TERM...(This evening through Friday) Issued at 322 PM CDT Thu Aug 11 2016 A cold front extends from around Ord down to Lexington late this afternoon. Expected this front to slowly push southeast through the evening and overnight hours, providing a focus for shower and thunderstorm development. Already see a few storms firing up along this line, but expect the better and more organized activity to form during the 5pm to 10 pm time frame. With plenty of instability...on the order of several thousand J/kg according to the latest mesoanalysis...and modest shear to work with...there is definitely the chance for any thunderstorms that do develop to rapidly intensify and become severe during the late afternoon through early evening hours. While there has been substantial mid level cloud cover across the northwestern quadrant of the local area...holding down temps and preventing the CAP from eroding more quickly...continue to think that forcing from the frontal boundary will be sufficient to trigger a good amount of thunderstorm coverage over the next 6 to 10 hours. Given the shear and instability profile, hail to the size of golf balls along with 60 mph gusts/outflows will both be possible with the strongest storms. In addition, due to the slow moving nature of this front, heavy rainfall could also be of a lesser concern, mainly limited by the fact the ground is so dry ahead of this front. While this front is expected to be the main focus of activity this evening and overnight...expect a second surge in activity as forcing from an upper vort to the west could spark additional activity towards morning. As this front then tracks further southeast early Friday morning, instability will wane and the severe threat will be gone, with the chance for any additional showers and thunderstorms ending across north central Kansas by noon. Thereafter, should see some partial clearing late in the day, with afternoon temps return to near or just below seasonal norms. .LONG TERM...(Friday night through Thursday) Issued at 322 PM CDT Thu Aug 11 2016 Northwesterly flow aloft will return to the local area behind the aforementioned front ushering in a more seasonal airmass with near normal temps expected through the entire extended period. Could see a few thunderstorms develop with an upper level disturbance late Saturday night/early Sunday morning, but overall, no significant or widespread chances for thunderstorms exist through early next week. The next best chance for thunderstorms will come late in the period when another frontal boundary approaches the local area towards the middle of next week, and opted to keep the chances for thunderstorms given by blended model data for the time being. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Friday evening) Issued at 620 PM CDT Thu Aug 11 2016 VFR conditions should prevail through the period, but there will be an outside chance for a TSRA and MVFR or lower conditions through the overnight hours. While these conditions were not included in the 00Z TAFs due to uncertainty, there will be thunderstorms around all night, some of which could be on the strong side with near severe wind gusts. Cigs will lift to above 10kft during the morning hours Friday as winds increase out of the north behind the passing cold front. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Rossi
Hazardous weather outlook, Aug 11, 6:55 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 655 PM CDT THU AUG 11 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 130000- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 655 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH TONIGHT... WITH THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE. THE PRIMARY HAZARDS ARE HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS NEAR 60 MPH...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE FORECAST AREA DURING THE MORNING HOURS FRIDAY...ESPECIALLY SOUTH OF INTERSTATE 80 AND ACROSS NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. OTHER SMALL CHANCES FOR THUNDERSTORMS EXIST SATURDAY NIGHT AND AGAIN WEDNESDAY NIGHT ACROSS PORTIONS OF THE LOCAL FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS POSSIBLE OVER THE NEXT COUPLE OF HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Special weather statement, Aug 11, 6:36 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
636 PM CDT THU AUG 11 2016
NEZ076-077-086-087-120015-
FILLMORE NE-CLAY NE-THAYER NE-NUCKOLLS NE-
636 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NUCKOLLS...SOUTHEASTERN CLAY...
FILLMORE AND NORTHERN THAYER COUNTIES UNTIL 715 PM CDT...
AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NELSON...OR 32 MILES SOUTHEAST OF HASTINGS...MOVING NORTHEAST AT 45
MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENEVA...SUPERIOR...HEBRON...DESHLER...FAIRMONT...EDGAR...NELSON...
SHICKLEY...DAVENPORT...BRUNING...HARDY...GRAFTON...RUSKIN...OHIOWA...
CARLETON...OAK...ONG...BELVIDERE...STRANG AND NORA.
LAT...LON 4000 9791 4000 9808 4018 9827 4021 9827
4070 9765 4030 9737 4029 9737
TIME...MOT...LOC 2335Z 233DEG 38KT 4016 9812
HEINLEINLocal storm report, Aug 11, 7:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST OAK 40.24N 97.90W
08/11/2016 E50 MPH NUCKOLLS NE PUBLIC
&&
MANGELSLocal storm report, Aug 11, 7:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 4 S EDGAR 40.31N 97.97W
08/11/2016 E50 MPH NUCKOLLS NE TRAINED SPOTTER
4 MILES SOUTH OF EDGAR ON HIGHWAY 4. HEAVY RAINFALL ALSO
REPORTED. ESTIMATED AT 2 INCHES AN HOUR.
&&
SROSSILocal storm report, Aug 11, 7:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
712 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST DAVENPORT 40.31N 97.81W
08/11/2016 E60 MPH THAYER NE TRAINED SPOTTER
ON HIGHWAY 4 NEAR DAVENPORT. WINDS IN EXCESS OF 60 MPH.
&&
SROSSILocal storm report, Aug 11, 7:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN BURR OAK 39.87N 98.30W
08/11/2016 M1.48 INCH JEWELL KS CO-OP OBSERVER
RAIN FELL BETWEEN 5 PM AND 7 PM WITH 1.38 INCHES FALLING
BETWEEN 515 PM AND 545 PM.
&&
DOXEYLocal storm report, Aug 11, 7:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST BELVIDERE 40.25N 97.56W
08/11/2016 E60 MPH THAYER NE TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH ONGOING IN BELVIDERE.
&&
SROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 28 min |
| Aug 11, 7:31 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 44 min |
| Aug 11, 9:07 PM CDT | Special Weather Statement | GID | Hall | 38 min |
| Aug 12, 12:38 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 52 min |
| Aug 12, 1:28 AM CDT | Special Weather Statement | GID | Dawson, Gosper | 47 min |
| Aug 12, 1:41 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.